MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: colostomy takedown.Event description: "this is the fourth time i've used open fusion and had a mesentery bleed.It's the same thing each time.In standard tissue for patient disease state.None have been crohn's patients, morbidly obese, on blood thinners, or had challenging tissue otherwise.After one or two activations - the device stops sealing properly.You can see where the fat fused but vessels did not.They weren't large vessels (2-3mm max).The device feels like it's made "cheap", too easy to hit the activation button, when i close the jaws, it feels too smooth, like it's not closing down with enough pressure, and it hasn't performed consistently for me since i agreed to trial it" when asked if bleeding was observed from a specific vessel seal or if there was general oozing observed around the seal area, the response was "the mesentery fat fused ok but the vessel didn't seal at all.There are photos i submitted to the cd team in addition to the device i sent in for testing.Left colic was the vessel." there was no tension applied to a vessel or bundle being sealed.When asked if there was eschar buildup on the jaws when the insufficient hemostasis was observed the response was "no.It happened on the second activation.The jaws were clean.When asked about cleaning the jaws the response was "it wasn't necessary.[surgeon name] didn't activate it enough for eschar build up".The surgeon "stopped using the device when hemostasis wasn't achieved and tied the vessel off - jaws did not have build up".There were no alarms on the generator.Additional information was received via email on 01nov2022 from 01nov2022."i did give you the wrong date.(b)(6) wasn¿t [surgeon name].Lot number is 149045.There were no photos for this one." additional information was received via email on 03nov2022 from [(b)(6)] "we¿ve sent the devices in for testing - yes." event date is unknown.Type of intervention: [surgeon] sutured the vessel that didn't seal.Patient status: doing well.
 
Additional Manufacturer Narrative
Event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience could not be replicated or confirmed, as the event unit functioned as intended.The event unit met current specifications and there were no visible non-conformances.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event or confirm that a product malfunction occurred.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit and further examination of the event description, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury as the blood loss was able to be resolved with normal surgical procedural methods.
 
Event or Problem Description
Procedure performed: colostomy takedown event description: "this is the fourth time i've used open fusion and had a mesentery bleed.It's the same thing each time.In standard tissue for patient disease state.None have been crohn's patients, morbidly obese, on blood thinners, or had challenging tissue otherwise.After one or two activations - the device stops sealing properly.You can see where the fat fused but vessels did not.They weren't large vessels (2-3mm max).The device feels like it's made "cheap", too easy to hit the activation button, when i close the jaws, it feels too smooth, like it's not closing down with enough pressure, and it hasn't performed consistently for me since i agreed to trial it" when asked if bleeding was observed from a specific vessel seal or if there was general oozing observed around the seal area, the response was "the mesentery fat fused ok but the vessel didn't seal at all.There are photos i submitted to the cd team in addition to the device i sent in for testing.Left colic was the vessel." there was no tension applied to a vessel or bundle being sealed.When asked if there was eschar buildup on the jaws when the insufficient hemostasis was observed the response was "no.It happened on the second activation.The jaws were clean.When asked about cleaning the jaws the response was "it wasn't necessary.[surgeon name] didn't activate it enough for eschar build up (see device photos)".The surgeon "stopped using the device when hemostasis wasn't achieved and tied the vessel off - jaws did not have build up".There were no alarms on the generator.Additional information was received via email on 01nov2022 from [voyant project manager, applied medical] "i did give you the wrong date.September 13th wasn¿t [surgeon name].Lot number is 149045.There were no photos for this one." additional information was received via email on 03nov2022 from [voyant project manager, applied medical] "we¿ve sent the devices in for testing - yes." additional information was received via email on 09nov2022 from [voyant project manager, applied medical] "i don¿t recognize this cer¿.All devices i¿ve sent in are at corporate being tested." additional information was received via email on 14dec2022 from [voyant project manager, applied medical] "the cer number the complaint should be tied to occurred on september 13th.Haven't had the chance to match it up to one of those four by cer number." based on this information it would appear that the complaint that supposedly matches with this one is complaint #(b)(4).Additional information was received via email on 21dec2022 from [voyant project manager, applied medical] when asked to confirm if complaint (b)(4) are the same complaint from the same event, the rep said "yes.That's the same complaint." event date is unknown.Type of intervention: [surgeon] sutured the vessel that didn't seal patient status: doing well.

Brand Name
EB240, VOYANT OPEN FUSION, 6 B/X
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15763864
Report Number2027111-2022-00813
Device Sequence Number12321978
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455(17)240825(30)01(10)1459045
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model NumberEB240
Device Catalogue Number101474615
Device Lot Number1459045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC BOVIE AND J&J SUTURE
Patient SexUnknown